Alert archive / Nebraska / Winter Storm Warnings in 2018
Winter Storm Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this winter storm warning at Mar 31, 2018, 3:31 AM CDT for 5 counties in Nebraska. It took effect at Mar 31, 2018, 10:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2018, 3:31 AM CDT (08:31 UTC)
- In effect from
- Mar 31, 2018, 10:00 PM CDT
- Expired
- Apr 1, 2018, 3:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
Counties Buffalo County, NE, Dawson County, NE, Hall County, NE, Hamilton County, NE, Sherman County, NE
The radar
The Grand Island radar (KUEX), 78 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2674 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
751 WWUS43 KGID 310831 WSWGID URGENT - WINTER WEATHER MESSAGE National Weather Service Hastings NE 331 AM CDT Sat Mar 31 2018 ...Accumulating Snow Expected Saturday Night through mid day Sunday... Snow is expected to begin after dark Saturday night and continue through Sunday morning before ending. Snow accumulations are forecast to range from 2 to 8 inches, with the highest amounts within a northwest to southeast oriented snow band across the area. NEZ046-060-061-312045- /O.UPG.KGID.WW.Y.0011.180401T0300Z-180401T1800Z/ /O.NEW.KGID.WS.W.0002.180401T0300Z-180401T1800Z/ Sherman-Dawson-Buffalo- Including the cities of Loup City, Sherman Reservoir, Litchfield, Lexington, Cozad, Willow Island, Gothenburg, and Kearney 331 AM CDT Sat Mar 31 2018 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 inches are expected. * WHERE...Sherman, Dawson and Buffalo Counties. * WHEN...From 10 PM this evening to 1 PM CDT Sunday. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Expect significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ039>041-049-064-077-085>087-312045- /O.EXA.KGID.WW.Y.0011.180401T0300Z-180401T1800Z/ Valley-Greeley-Nance-Polk-York-Fillmore-Webster-Nuckolls-Thayer- Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, Stromsburg, Osceola, Shelby, Polk, York, Geneva, Exeter, Fairmont, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler 331 AM CDT Sat Mar 31 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches are expected. * WHERE...Portions of central, east central and south central Nebraska. * WHEN...From 10 PM this evening to 1 PM CDT Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ047-048-062-063-072>076-312045- /O.CON.KGID.WW.Y.0011.180401T0300Z-180401T1800Z/ Howard-Merrick-Hall-Hamilton-Gosper-Phelps-Kearney-Adams-Clay- Including the cities of St. Libory, Central City, Grand Island, Aurora, Elwood, Johnson Lake, Holdrege, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, and Fairfield 331 AM CDT Sat Mar 31 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT SUNDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches are expected. * WHERE...Portions of central and south central Nebraska. * WHEN...From 10 PM this evening to 1 PM CDT Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Billings Wright
3 follow-up statements
288 WWUS43 KGID 311954 WSWGID URGENT - WINTER WEATHER MESSAGE National Weather Service Hastings NE 254 PM CDT Sat Mar 31 2018 ...Accumulating Snow Expected Tonight through mid day Sunday... Snow is expected to begin after dark tonight and continue through Sunday morning before ending. Snow accumulations are forecast to range from 2 to 8 inches, with the highest amounts within a northwest to southeast oriented snow band across the area. NEZ062-063-010400- /O.UPG.KGID.WW.Y.0011.180401T0300Z-180401T1800Z/ /O.EXA.KGID.WS.W.0002.180401T0300Z-180401T1800Z/ Hall-Hamilton- Including the cities of Grand Island and Aurora 254 PM CDT Sat Mar 31 2018 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 7 inches are expected. * WHERE...Hall and Hamilton Counties. * WHEN...From 10 PM this evening to 1 PM CDT Sunday. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Expect significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ046-060-061-010400- /O.CON.KGID.WS.W.0002.180401T0300Z-180401T1800Z/ Sherman-Dawson-Buffalo- Including the cities of Loup City, Sherman Reservoir, Litchfield, Lexington, Cozad, Willow Island, Gothenburg, and Kearney 254 PM CDT Sat Mar 31 2018 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 7 inches are expected. * WHERE...Sherman, Dawson and Buffalo Counties. * WHEN...From 10 PM this evening to 1 PM CDT Sunday. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Expect significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ039>041-047>049-064-072>077-085>087-010400- /O.CON.KGID.WW.Y.0011.180401T0300Z-180401T1800Z/ Valley-Greeley-Nance-Howard-Merrick-Polk-York-Gosper-Phelps- Kearney-Adams-Clay-Fillmore-Webster-Nuckolls-Thayer- Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, St. Libory, Central City, Stromsburg, Osceola, Shelby, Polk, York, Elwood, Johnson Lake, Holdrege, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Geneva, Exeter, Fairmont, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler 254 PM CDT Sat Mar 31 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT SUNDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches are expected. * WHERE...Portions of south central Nebraska. * WHEN...From 10 PM this evening to 1 PM CDT Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
163 WWUS43 KGID 010229 WSWGID URGENT - WINTER WEATHER MESSAGE National Weather Service Hastings NE 929 PM CDT Sat Mar 31 2018 ...Accumulating Snow Expected Late Tonight through mid-day Sunday... Snow is expected to develop and spread east across the area late tonight through Sunday afternoon. Snow accumulations are forecast to range from 2 to 8 inches, with the highest amounts expected near the Interstate 80 corridor. NEZ046-060>063-011200- /O.CON.KGID.WS.W.0002.180401T0300Z-180401T1800Z/ Sherman-Dawson-Buffalo-Hall-Hamilton- Including the cities of Loup City, Sherman Reservoir, Litchfield, Lexington, Cozad, Willow Island, Gothenburg, Kearney, Grand Island, and Aurora 929 PM CDT Sat Mar 31 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 inches are likely. * WHERE...Sherman, Dawson, Buffalo, Hall and Hamilton Counties. * WHEN...Until 1 PM CDT Sunday. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Expect significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ039>041-047>049-064-072>077-085>087-011200- /O.CON.KGID.WW.Y.0011.180401T0300Z-180401T1800Z/ Valley-Greeley-Nance-Howard-Merrick-Polk-York-Gosper-Phelps- Kearney-Adams-Clay-Fillmore-Webster-Nuckolls-Thayer- Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, St. Libory, Central City, Stromsburg, Osceola, Shelby, Polk, York, Elwood, Johnson Lake, Holdrege, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Geneva, Exeter, Fairmont, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler 929 PM CDT Sat Mar 31 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY... * WHAT...Periods of heavy snow expected. Total snow accumulations of 2 to 5 inches are likely...with isolated higher amounts possible. * WHERE...Portions of central, east central and south central Nebraska. * WHEN...Until 1 PM CDT Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Rossi
115 WWUS43 KGID 010845 WSWGID URGENT - WINTER WEATHER MESSAGE National Weather Service Hastings NE 345 AM CDT Sun Apr 1 2018 ...Accumulating Snow Expected Through This Afternoon... Snow is expected to continue across the area through this afternoon. Snow accumulations are forecast to range from 2 to 5 inches, with the highest amounts expected between Interstate 80 and Highway 6. NEZ046-060>063-011645- /O.CAN.KGID.WS.W.0002.000000T0000Z-180401T1800Z/ /O.EXA.KGID.WW.Y.0011.000000T0000Z-180401T1800Z/ Sherman-Dawson-Buffalo-Hall-Hamilton- Including the cities of Loup City, Sherman Reservoir, Litchfield, Lexington, Cozad, Willow Island, Gothenburg, Kearney, Grand Island, and Aurora 345 AM CDT Sun Apr 1 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Snow. Additional snow accumulations of 2 to 4 inches are expected. * WHERE...Sherman, Dawson, Buffalo, Hall and Hamilton Counties. * WHEN...Until 1 PM CDT this afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ083-084-011645- /O.EXA.KGID.WW.Y.0011.000000T0000Z-180401T1800Z/ Harlan-Franklin- Including the cities of Alma, Orleans, Franklin, Campbell, and Hildreth 345 AM CDT Sun Apr 1 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches are expected. * WHERE...Harlan and Franklin Counties. * WHEN...Until 1 PM CDT this afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ039>041-047>049-064-072>077-085>087-011645- /O.CON.KGID.WW.Y.0011.000000T0000Z-180401T1800Z/ Valley-Greeley-Nance-Howard-Merrick-Polk-York-Gosper-Phelps- Kearney-Adams-Clay-Fillmore-Webster-Nuckolls-Thayer- Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, Fullerton, Genoa, St. Libory, Central City, Stromsburg, Osceola, Shelby, Polk, York, Elwood, Johnson Lake, Holdrege, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Geneva, Exeter, Fairmont, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler 345 AM CDT Sun Apr 1 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Snow. Additional snow accumulations of 2 to 4 inches are expected. * WHERE...Portions of central, east central and south central Nebraska. * WHEN...Until 1 PM CDT this afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this winter storm warning went out at Mar 31, 1:12 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Mar 31, 1:12 AM CDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
112 AM CDT Sat Mar 31 2018
.SHORT TERM...(This evening through Saturday)
Issued at 325 PM CDT Fri Mar 30 2018
Satellite and observations show a little cirrus across the area this
afternoon. Temperatures have warmed with the southwest winds.
A surface low developing in the Dakotas this afternoon will bring a
cold front through the forecast area during the night. The front
should move through later tonight. Behind the front, the winds will
turn to the north and become gusty. The strongest winds aloft are
around sunrise. The winds will be gusty from the northwest to north
during the morning and should diminish just a little during the
afternoon. There should also be more clouds behind the front.
Temperatures on Saturday will be quite a bit cooler than today,
especially in the north.
.LONG TERM...(Saturday night through Friday)
Issued at 325 PM CDT Fri Mar 30 2018
There are several waves that move through the area during the
period. The first wave will move through Saturday night into Sunday.
Snow should get started Saturday evening, but should be mostly later
in the evening. The best chance for snow will be late Saturday night
into Sunday morning. There will likely be a snow band that sets up
somewhere, but the models have a few differences in the location and
how much moisture there will be available, especially in the lower
levels. With the differences, have did a little bit of a broad brush
on the totals for QPF and snow, but know that there will be
somewhere in the band with some higher snow amounts. There is still
some time to get the band figured out.
The snow should be moving out of the area by Sunday afternoon and
clouds should start to decrease a little. Sunday night into Monday
will be dry and a little warmer with some warm advection on Monday.
The next upper level wave moves into the area Monday evening and
this has a little instability with it so there could be a few
thunderstorms mainly along the Kansas/Nebraska border during the
evening. As colder air moves into the area Monday night, there will
be some rain and snow mixed before changing to snow for most of the
area. The precipitation will continue into Tuesday morning with some
more rain and snow mix before moving out later in the morning.
Tuesday afternoon into Wednesday will be another dry period and
temperatures will warm up a little again. There will be another wave
that moves through the area Wednesday night into Friday. There will
be some rain and snow mix changing to snow Wednesday night and
changing back to rain Thursday morning. A little break Thursday
afternoon will allow temperatures to warm up a little, then maybe a
little more precipitation late Thursday night into Friday.
&&
.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Sunday)
Issued at 112 AM CDT Sat Mar 31 2018
The main concerns in the short term is the frontal passage this
morning. As of this issuance the front is through KANW and KTIF
and is gusting a bit stronger than what is in the TAF. Will need
to watch and potentially amend for stronger gusts. Potentially 30
kts gusting to 40kts possible with this frontal passage. Expect
the front to be through towards 10-11Z at the KEAR/KGRI. Winds
will be breezy behind the front throughout the day before
decreasing towards sunset Saturday night. Low level winds shear is
also a concern over the next 6 hours until the front moves
through.
By tonight a snow storm is expected to impact the area. This will
impact both KEAR/KGRI, however, it is just outside of the current
TAF period. This is expected to reduce aviation conditions and
have accumulating snow. Will discuss more at the 12z issuance.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...Winter Weather Advisory from 10 PM this evening to 1 PM CDT
Sunday for NEZ046>048-060>063-072>076.
KS...None.
&&
SHORT TERM...JCB
LONG TERM...JCB
AVIATION...Billings WrightHazardous weather outlook, Mar 30, 3:37 PM CDT, 11 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 337 PM CDT Fri Mar 30 2018 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 311200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 337 PM CDT Fri Mar 30 2018 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Behind a cold front, northwest winds will increase to 20 to 30 mph with gusts near 40 mph late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. North winds of 25 to 30 mph with gusts to near 40 mph are expected Saturday morning. Saturday night into Sunday morning,light snow accumulations of 1 to 5 inches are possible across much of south central Nebraska. The highest totals are along I-80. Around an inch or less is expected in north central Kansas. Thunderstorms will be possible Monday evening mainly along the Kansas/Nebraska border. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings
Nearby
Winter Storm Warnings in Nebraska, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.